Carbamazepine-induced DRESS Syndrome: A Rare Delayed Hypersensitivity Reaction

研究成果: 雜誌貢獻文章同行評審

摘要

Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome is a rare but severe cutaneous drug hypersensitivity reaction. Delays in making a diagnosis of DRESS syndrome and lack of timely treatment may result in morbidity and mortality. However, the presentation can be misinterpreted as other pathologies because of a broad spectrum of clinical presentations, delayed reactions, and prolonged course. Despite the discontinuation of the medication that is the culprit, relapses of drug reactions frequently occur weeks to months later. Several drugs that are associated with DRESS syndrome are prescribed as psychotropic medications. This report describes the case of a patient with DRESS syndrome who was evaluated with the RegiSCAR scoring system as a "definite case," which was possibly induced by carbamazepine prescribed to treat bipolar I disorder. The young female patient was successfully treated with steroid medication after carbamazepine was discontinued. She was prescribed aripiprazole for mood stabilization without a subsequent recurrence of DRESS syndrome. We recommend that, in cases such as described here, clinicians take DRESS syndrome into consideration and provide proper timely management, particularly for patients receiving psychotropic drugs. A brief review of the literature concerning DRESS syndrome associated with psychotropic drugs and its pathogenesis are outlined and discussed.

原文英語
頁(從 - 到)166-169
頁數4
期刊Journal of Psychiatric Practice
28
發行號2
DOIs
出版狀態已發佈 - 3月 3 2022

ASJC Scopus subject areas

  • 精神病學和心理健康

指紋

深入研究「Carbamazepine-induced DRESS Syndrome: A Rare Delayed Hypersensitivity Reaction」主題。共同形成了獨特的指紋。

引用此